Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Green Bay, WI

July 21, 2025Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jul 21, 2025, 2:52 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 22, 2025, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2025, 2:52 PM CDT (19:52 UTC)
In effect from
Jul 22, 2025, 9:00 AM CDT
Expired
Jul 22, 2025, 7:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WHUS43 KGRB 211952
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
252 PM CDT Mon Jul 21 2025

WIZ022-040-050-220400-
/O.NEW.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/
Door-Kewaunee-Manitowoc-
252 PM CDT Mon Jul 21 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...3 to 5 foot waves expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
3 follow-up statements
685 
WHUS43 KGRB 220225
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
925 PM CDT Mon Jul 21 2025

WIZ022-040-050-221030-
/O.CON.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/
Door-Kewaunee-Manitowoc-
925 PM CDT Mon Jul 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT
TUESDAY THROUGH TUESDAY EVENING...

* WHAT...3 to 5 foot waves expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
661 
WHUS43 KGRB 220826
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
326 AM CDT Tue Jul 22 2025

WIZ022-040-050-221630-
/O.CON.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/
Door-Kewaunee-Manitowoc-
326 AM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 9 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
286 
WHUS43 KGRB 221504
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1004 AM CDT Tue Jul 22 2025

WIZ022-040-050-222315-
/O.CON.KGRB.BH.S.0005.000000T0000Z-250723T0000Z/
Door-Kewaunee-Manitowoc-
1004 AM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 12:48 PM CDT, 2 hours 4 minutes earlier. Its key messages:

  • Dry weather will persist through tonight. Surface smoke from Canadian wildfires will push west of the area early this morning.
  • An active pattern will set up from Tuesday through Thursday night, with periodic chances of showers and thunderstorms. Strong to severe storms and heavy rainfall will be possible at times.
  • Temperatures and humidity will rise through the middle of the week. The hottest day will be on Wednesday, when highs will reach the upper 80s to middle 90s, and heat index values will soar to 95 to 105 degrees.
Area forecast discussion, Jul 21, 12:48 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1248 PM CDT Mon Jul 21 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Dry weather will persist through tonight. Surface smoke from
  Canadian wildfires will push west of the area early this
  morning.

- An active pattern will set up from Tuesday through Thursday
  night, with periodic chances of showers and thunderstorms.
  Strong to severe storms and heavy rainfall will be possible at
  times.

- Temperatures and humidity will rise through the middle of the
  week. The hottest day will be on Wednesday, when highs will
  reach the upper 80s to middle 90s, and heat index values will
  soar to 95 to 105 degrees.

&&

.DISCUSSION...
Issued at 423 AM CDT Mon Jul 21 2025

Short Term...Today...Tonight...and Tuesday

Smoke from the Canadian wildfires is on track to dissipate from
the surface early this morning, but remain aloft through this
morning. Otherwise, high pressure will slowly slide east from the
central Great Lakes today to the eastern Great Lakes tonight. The
high will keep the weather dry across northeast Wisconsin through
tonight.

As the high slides east, it will allow warmer air to advect into
the region starting tonight on southeasterly winds, with
noticeably warmer temperatures and humidity expected by Tuesday as
surface winds turn southerly. Although mid level ridging should
keep most of the are dry on Tuesday, some ridge rider shortwaves
along the periphery of the high pressure dome could set of some
showers and thunderstorms across western Wisconsin. This activity
could bleed into western portions of central and north-central
Wisconsin, late tonight into Tuesday morning and again Tuesday
afternoon. Confidence is low this will occur (10-20% chance)
given the aforementioned ridge building in tonight into Tuesday
morning as CAMs show the early activity decreasing as it heads
east and increasing 700 mb temperatures of 10-12 C producing a
capping inversion Tuesday afternoon. Any storms that can make it
into the area would have a chance to be strong to severe Tuesday
afternoon as SBCAPEs rise to around 2 J/g and bulk shear around
30 knots with the best chance for this to occur across north-
central Wisconsin given a weaker capping inversion in place.

Long Term...Tuesday Night Through Sunday

Precipitation...High uncertainty remains in the precip/thunder
forecast for Tuesday night through Thursday night. Upper ridge
across Wisconsin and progressive flow aloft will send various
shortwaves across or near the area, with S/SW low level flow
feeding in plenty of Gulf moisture and warmer air. Models continue
to show a few rounds of thunderstorm clusters or complexes
developing somewhere in the northern Plains/western Great Lakes
vicinity, and tracking eastward before fizzling out. One of these
may be ongoing or entering north-central/northern WI Tuesday
evening and overnight as a shortwave tracks across northern WI.
There is a marginal risk for severe storms with strong winds and
hail, along with heavy rainfall as pwats range from 1.7 to 2.2
inches. Additional development is possibly throughout Wednesday
with instability climbing as high as 3-4K+ J/kg, but there is a
also a cap in place which may inhibit development much of the day,
especially across the southern forecast area. High uncertainty
remains in specific details.

A cold front slowly sags across WI Thursday and Thursday night,
which is the main focus for more thunderstorms. Once again, CAPE
values of ~2-3K J/kg develop, highest from central to east-central
WI where the front is most likely to pass through during peak
heating. Potential for severe storms and heavy rain remain.

The surface cold front pushes east Thursday night/Friday morning,
which will generally bring drier conditions Friday through the
weekend. However, this front stalls out just south of Wisconsin,
which keeps a low to medium rain and thunderstorm chance across
the southern CWA, generally south of highway 29, though the
weekend.

Temperatures...Of higher certainty is the temperatures and
humidity, particularly on Wednesday. NBM probabilities show a 60-
90% chance of highs at or above 90 degrees for all but north-
central WI, with dew points in the low to mid 70s. This will
create max heat index values of 95 to 105 degrees. Heat headlines
will likely be needed Wednesday. Temps and dew points are slightly
lower Thursday, with a 40-60% chance of reaching 90 degrees for
the Fox Valley and east-central WI. After the front comes through,
temperatures will still trend above normal from Friday through
early next week, but it will not feel as humid humidity due to
slightly lower dew points in the 60s.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1247 PM CDT Mon Jul 21 2025

VFR conditions and light east to east-southeast winds are expected
for the remainder of the day. Scatter high clouds are starting to
stream over the region ahead of a weakening complex of showers and
storms currently over western Wisconsin. Don't expect much if any
precipitation to reach any TAF sites as this complex is moving away
from the better moisture and instability.

Overnight winds will veer around toward the south bringing increased
moisture and cloud cover to the region. Scattered to broken cumulus
are expected to develop Tuesday morning across the region based
around 3.5-4.5kft. Did include PROB30 groups at AUW, CWA, and RHI
Tuesday morning as a few high-res models show some scattered showers
developing. Held off from mentioning precipitation in the east-
central WI TAFs as precipitation chances decrease further east.

.KOSH

VFR conditions will prevail at KOSH for the rest of today and into
Tuesday morning. Scattered high clouds (above 25kft) will start to
spread in this afternoon ahead of some decaying showers over western
Wisconsin. Don't expect any of these showers will reach KOSH this
afternoon. Winds today will remain light and east to east-southeast.
Overnight light winds will veer toward the south.

Tuesday expect a sct-bkn cumulus field to develop during the morning
based around 3.5-4.5kft. Did not include any mention of
precipitation in the 18Z KOSH TAF, however, there is a low-end
(10- 20%) for a few scattered showers Tuesday morning. If a shower
were to pass over KOSH vsbys may briefly drop to MVFR, but
conditions should quickly recover to VFR.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/KLJ
AVIATION.......GK
Hazardous weather outlook, Jul 21, 2:10 PM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
210 PM CDT Mon Jul 21 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
210 PM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Periodic strong to severe thunderstorms and heavy rainfall will
impact parts of the region from Tuesday afternoon through
Thursday night.

Hot and very humid conditions are expected during the middle of
the week, especially on Wednesday, when heat indices could reach
95 to 100 degrees. A Heat Advisory may eventually be needed on
Wednesday, especially across parts of central and east central
Wisconsin.

Onshore winds and building waves may create a high swim risk for
beaches along Lake Michigan on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-221915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
210 PM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Periodic strong thunderstorms will impact parts of the region
from Tuesday night through Thursday night.

Persistent south winds and building waves may result in hazardous
conditions for small craft on Tuesday and Wednesday.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:54 PM CDTSmall Craft AdvisoryGRB28 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.